MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after implanting the preloaded johnson and johnson (jnj) intraocular lens (iol) into the patient's left eye it was found to be defective.The iol was immediately removed and replaced with a new lens of the same model drn00v 19.0 diopter.There were no complications such as a vitrectomy, incision enlargement or sutures.The patient¿s outcome was reported as stable.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5, a6, patient information: unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: based on the new information received, it was learned that the event for serial number (b)(6) was already captured and submitted under the manufacturer report number 3012236936-2025-0001811.At the time of the submission the serial number was unknown but was subsequently received via this new information.No further information will be provided under this manufacturer report number 3012236936-2025-0002122, as it has now been determined to be a duplicate report.Additional information: the doctor¿s first name was provided as (b)(6).Doctor¿s email was updated to (b)(6) and their telephone number is (b)(6).The patient¿s outcome was reported as "good".There was no patient injury or complications and no medical or surgical intervention required.The complaint product is not available for return (discarded).The new information also clarified that the iol touched the eye but did not deploy because it was stuck inside the cartridge.Section e1, first/given name: (b)(6).Section e1, email address: (b)(6).Section e1, telephone number: (b)(6).Section h6, health effect - impact code: 2199 is being used to report no health consequences due to the new information received the iol touched the eye but did not deploy, was not inserted into the eye.Section h6, device code(s): 2983 mechanical jam.Section h6, type of investigation 4115 device discarded.Moving forward any new information received will be reported under manufacturer report number 3012236936-2025-0001811.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22720575
Report Number3012236936-2025-000212
Device Sequence Number9393352
Product Code MFK
UDI-Device Identifier05050474810747
UDI-Public(01)05050474810747(17)280113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale